Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 5, NWS Albuquerque, NM

February 23, 2011

NWS Albuquerque, NM issued this red flag warning at Feb 23, 2011, 7:12 AM MST. It took effect at Feb 23, 2011, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2011, 7:12 AM MST (14:12 UTC)
In effect from
Feb 23, 2011, 12:00 PM MST
Expired
Feb 23, 2011, 6:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WWUS85 KABQ 231412
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
712 AM MST WED FEB 23 2011

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE EAST CENTRAL
PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR
THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

DRY AIR...SIGNIFICANT INSTABILITY AND GUSTY WINDS WILL IMPACT THE
EAST CENTRAL PLAINS BOTH THIS AND THURSDAY AFTERNOON. THUS...A
RED FLAG WARNING IS IN EFFECT FOR THE EAST CENTRAL PLAINS FOR THIS
AFTERNOON AND THAT SAME AREA REMAINS UNDER A FIRE WEATHER WATCH
FOR THURSDAY AFTERNOON. HIGH TEMPERATURES WILL RANGE BETWEEN 5 TO
10 DEGREES ABOVE NORMAL ACROSS PORTIONS OF THE PLAINS
TODAY...COOLING JUST A FEW DEGREES THURSDAY.

NMZ108-240100-
/O.UPG.KABQ.FW.A.0003.110223T1900Z-110224T0100Z/
/O.NEW.KABQ.FW.W.0005.110223T1900Z-110224T0100Z/
/O.CON.KABQ.FW.A.0004.110224T1900Z-110225T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
712 AM MST WED FEB 23 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE
WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT MINIMUM HUMIDITIES BETWEEN 6 AND 13
  PERCENT.

* TIMING...THE MOST CRITICAL CONDITIONS WILL BE FOUND BETWEEN 2 TO
  5 PM MST NEAR AND SOUTH OF INTERSTATE 40 BETWEEN SANTA ROSA AND 
  TUCUMCARI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

43
2 follow-up statements
389 
WWUS85 KABQ 232132
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
232 PM MST WED FEB 23 2011

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM MST
TODAY FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY
FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FRIDAY FOR EAST OF THE CENTRAL
MOUNTAINS TO THE TEXAS STATE LINE DUE TO STRONG WINDS AND LOW
HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT SATURDAY FOR THE LOWER AND MIDDLE 
RIO GRANDE VALLEY...PORTIONS OF THE WEST CENTRAL AND CENTRAL
MOUNTAINS BELOW SIGNIFICANT SNOWPACK AND THE ENTIRE EASTERN PLAINS
DUE TO STRONG WINDS AND LOW HUMIDITY...

CRITICAL FIRE WEATHER PERIOD EXPECTED OVER THE NEXT SEVERAL DAYS. 
THIS WILL CULMINATE ON SATURDAY WITH A POSSIBLE SIGNIFICANT FIRE
WEATHER GROWING EVENT WHICH INCLUDES EFFECTS TO A GOOD CHUNK OF
THE FORECAST AREA. 

BREEZY TO LOCALLY WINDY CONDITIONS WILL CONTINUE ACROSS PORTIONS
OF THE EAST CENTRAL PLAINS THROUGH THE REMAINDER OF THE AFTERNOON
AND THIS WILL BE COMBINED WITH SINGLE DIGIT HUMIDITY VALUES. WINDS
WILL TURN MORE WESTERLY ON THURSDAY AS THE PACIFIC TROUGH PASSES
OVER THE STATE. WINDS ON THURSDAY WILL BE MOST GUSTY ALONE A LINE
FROM CLINES CORNERS TO CLOVIS. THE LOWEST HUMIDITY WILL BE FOUND
ACROSS THE SOUTHEAST PLAINS ALTHOUGH NOT AS CRITICALLY LOW AS WHAT
WAS OBSERVED TODAY THANKS TO SOME COOLING. 

CRITICAL CONDITIONS ARE EXPECTED TO EXPAND ACROSS THE ENTIRE EASTERN
PLAINS ON FRIDAY AS THE FLOW ALOFT REMAINS STRONG. WINDY
CONDITIONS WILL BE COMBINED WITH 5 TO 10 DEGREE ABOVE NORMAL
TEMPERATURES AND A STRENGTHENING DRY SLOT ALOFT. THIS DRY SLOT
WILL ALLOW MUCH DRIER AIR TO REACH THE SURFACE AND PROVIDE SINGLE
DIGIT HUMIDITY VALUES BACK TO THE AREA.

THE MOST INTENSE CRITICAL FIRE WEATHER DAY APPEARS TO BE ON
SATURDAY. STRONG WINDS ALOFT...COMBINED WITH VERY STEEP LAPSE
RATES...ABOVE TO WELL ABOVE NORMAL TEMPERATURES AND A VERY STRONG
DRY SLOT ARE EXPECTED ON THIS DAY. THIS INCLUDES EFFECTS TO AREAS
SUCH AS THE RIO GRANDE VALLEY WHICH HAVE NOT SEEN THESE TYPES OF
CONDITIONS SO FAR THIS WINTER. TIMING OF THE PACIFIC WAVE APPROACH
WILL BE CRUCIAL AS TO WHERE THE MOST CRITICAL CONDITIONS WOULD
OCCUR. 

NMZ108-240100-
/O.UPG.KABQ.FW.A.0004.110224T1900Z-110225T0100Z/
/O.NEW.KABQ.FW.W.0006.110224T1900Z-110225T0200Z/
/O.NEW.KABQ.FW.A.0005.110225T1800Z-110226T0200Z/
/O.NEW.KABQ.FW.A.0006.110226T1700Z-110227T0300Z/
/O.CON.KABQ.FW.W.0005.000000T0000Z-110224T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
232 PM MST WED FEB 23 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. IN
ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS
  BETWEEN 35 TO 50 MPH. STRONGEST WINDS ARE EXPECTED ON FRIDAY AND
  SATURDAY.

* RELATIVE HUMIDITY...EXPECT MINIMUM HUMIDITIES BETWEEN 5 AND 13
  PERCENT.

* TIMING...THE MOST CRITICAL CONDITIONS EACH DAY WILL TYPICALLY BE
  FOUND BETWEEN 2 TO 5 PM MST ALTHOUGH THE LONGEST CRITICAL PERIOD
  IS EXPECTED TO BE SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-104-107-240100-
/O.NEW.KABQ.FW.A.0005.110225T1800Z-110226T0200Z/
/O.NEW.KABQ.FW.A.0006.110226T1700Z-110227T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
232 PM MST WED FEB 23 2011

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM
SATURDAY MORNING THROUGH SATURDAY EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS
  BETWEEN 35 TO 50 MPH ARE POSSIBLE.

* RELATIVE HUMIDITY...EXPECT HUMIDITIES BETWEEN 8 TO 15 PERCENT.

* TIMING...THE MOST CRITICAL CONDITIONS EACH DAY WILL TYPICALLY BE
  FOUND BETWEEN 2 TO 5 PM MST ALTHOUGH THE LONGEST CRITICAL PERIOD
  IS EXPECTED TO BE SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ106-109-240100-
/O.NEW.KABQ.FW.A.0006.110226T1700Z-110227T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
232 PM MST WED FEB 23 2011

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS
  BETWEEN 35 TO 50 MPH.

* RELATIVE HUMIDITY...EXPECT HUMIDITIES BETWEEN 6 TO 15 PERCENT
  WITH THE LOWEST READINGS FOUND ACROSS THE LOWER RIO GRANDE
  VALLEY. 

* TIMING...THE MOST CRITICAL CONDITIONS WILL BE FOUND BETWEEN 2 TO
  5 PM MST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
50
490 
WWUS85 KABQ 240044
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 PM MST WED FEB 23 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR
THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FRIDAY FOR EAST OF THE CENTRAL
MOUNTAINS TO THE TEXAS STATE LINE DUE TO STRONG WINDS AND LOW
HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT SATURDAY FOR THE LOWER AND MIDDLE
RIO GRANDE VALLEY...PORTIONS OF THE WEST CENTRAL AND CENTRAL
MOUNTAINS BELOW SIGNIFICANT SNOWPACK AND THE ENTIRE EASTERN
PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

CRITICAL FIRE WEATHER PERIOD EXPECTED OVER THE NEXT SEVERAL DAYS.
THIS WILL CULMINATE ON SATURDAY WITH A POSSIBLE SIGNIFICANT FIRE
WEATHER GROWING EVENT WHICH INCLUDES EFFECTS TO A GOOD CHUNK OF
THE FORECAST AREA.

WINDS WILL TURN MORE WESTERLY ON THURSDAY AS THE PACIFIC TROUGH
PASSES OVER THE STATE. WINDS ON THURSDAY WILL BE MOST GUSTY ALONG
A LINE FROM CLINES CORNERS TO CLOVIS. THE LOWEST HUMIDITY WILL BE
FOUND ACROSS THE SOUTHEAST PLAINS ALTHOUGH NOT AS CRITICALLY LOW
AS WHAT WAS OBSERVED TODAY THANKS TO SOME COOLING.

CRITICAL CONDITIONS ARE EXPECTED TO EXPAND ACROSS THE ENTIRE
EASTERN PLAINS ON FRIDAY AS THE FLOW ALOFT REMAINS STRONG. WINDY
CONDITIONS WILL BE COMBINED WITH 5 TO 10 DEGREE ABOVE NORMAL
TEMPERATURES AND A STRENGTHENING DRY SLOT ALOFT. THIS DRY SLOT
WILL ALLOW MUCH DRIER AIR TO REACH THE SURFACE AND PROVIDE SINGLE
DIGIT HUMIDITY VALUES BACK TO THE AREA.

THE MOST INTENSE CRITICAL FIRE WEATHER DAY APPEARS TO BE ON
SATURDAY. STRONG WINDS ALOFT...COMBINED WITH VERY STEEP LAPSE
RATES...ABOVE TO WELL ABOVE NORMAL TEMPERATURES AND A VERY STRONG
DRY SLOT ARE EXPECTED ON THIS DAY. THIS EFFECTS AREAS SUCH AS THE
RIO GRANDE VALLEY WHICH HAVE NOT SEEN THESE TYPES OF CONDITIONS SO
FAR THIS WINTER. TIMING OF THE PACIFIC WAVE WILL BE CRUCIAL AS TO
WHERE THE MOST CRITICAL CONDITIONS WOULD OCCUR.

NMZ108-241500-
/O.EXP.KABQ.FW.W.0005.000000T0000Z-110224T0100Z/
/O.CON.KABQ.FW.W.0006.110224T1900Z-110225T0200Z/
/O.CON.KABQ.FW.A.0005.110225T1800Z-110226T0200Z/
/O.CON.KABQ.FW.A.0006.110226T1700Z-110227T0300Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
544 PM MST WED FEB 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS
  BETWEEN 35 TO 50 MPH. STRONGEST WINDS ARE EXPECTED ON FRIDAY AND
  SATURDAY.

* RELATIVE HUMIDITY...EXPECT MINIMUM HUMIDITIES BETWEEN 5 AND 13 
  PERCENT. 

* TIMING...THE MOST CRITICAL CONDITIONS EACH DAY WILL TYPICALLY BE
  FOUND BETWEEN 2 TO 5 PM MST ALTHOUGH THE LONGEST CRITICAL PERIOD
  IS EXPECTED TO BE SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-104-107-241500-
/O.CON.KABQ.FW.A.0005.110225T1800Z-110226T0200Z/
/O.CON.KABQ.FW.A.0006.110226T1700Z-110227T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
544 PM MST WED FEB 23 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SATURDAY MORNING THROUGH SATURDAY EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  BETWEEN 35 TO 50 MPH ARE POSSIBLE. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES BETWEEN 8 TO 15 PERCENT.

* TIMING...THE MOST CRITICAL CONDITIONS EACH DAY WILL TYPICALLY BE
  FOUND BETWEEN 2 TO 5 PM MST ALTHOUGH THE LONGEST CRITICAL PERIOD
  IS EXPECTED TO BE SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ106-109-241500-
/O.CON.KABQ.FW.A.0006.110226T1700Z-110227T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
544 PM MST WED FEB 23 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  BETWEEN 35 TO 50 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES BETWEEN 6 TO 15 PERCENT 
  WITH THE LOWEST READINGS FOUND ACROSS THE LOWER RIO GRANDE 
  VALLEY. 

* TIMING...THE MOST CRITICAL CONDITIONS WILL BE FOUND BETWEEN 2 TO
  5 PM MST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS FIRE WEATHER WATCH.

&&

$$

DPORTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 23, 3:21 AM MST, 3 hours 51 minutes earlier.

Area forecast discussion, Feb 23, 3:21 AM MST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 AM MST WED FEB 23 2011

.DISCUSSION...
CLOSED LOW ALOFT JUST OFFSHORE OF SAN DIEGO COMBINED WITH ROUND
BOTTOM TROUGH MOVING THROUGH NECK OF THE CLOSED LOW SUPPORTING
BROAD WEST TO SOUTHWEST FLOW ACROSS NEW MEXICO. SURFACE HIGH
PARKED OVER SOUTHWEST COLORADO WITH COMPANION TROUGH EXTENDING
FROM SOUTHEAST COLORADO ACROSS EASTERN NEW MEXICO TO THE BIG BEND
COUNTRY OF WEST TEXAS. SOME OVERNIGHT BREEZINESS CONTINUING OVER
THE USUAL SPOTS IN THE CENTRAL MOUNTAIN CHAIN...AND OVER THE
SANGRE DE CRISTO MOUNTAINS.

MODELS...IN REASONABLE AGREEMENT THROUGH THE END OF THE WORK WEEK
WITH SOME TIMING AND PLACEMENT DIFFERENCES EMERGING HEADING INTO
THE WEEKEND. SAN DIEGO CLOSED LOW WILL OPEN INTO A WAVE TODAY AND
SLIDE RAPIDLY EASTWARD THROUGH TONIGHT TO LIE OVER CENTRAL TEXAS
ON THURSDAY. STORM COILING UP OVER PUGET SOUND EARLY THURSDAY WILL
START RAPID SOUTHWARD DIG TO NORTHERN CALIFORNIA LATE FRIDAY AND
TO SOUTHERN CALIFORNIA ON SATURDAY. SIGNIFICANT UPSTREAM
DIFFERENCES THROUGH THIS PERIOD...WITH GFS AND ECMWF MODELS
RUNNING AHEAD OF NAM. LATE FRIDAY CLOSED LOW OVER SAN FRANCISCO
PER GFS AND ECMWF SOLUTION...BUT NAM HANGING BACK WITH SYSTEM ONLY
OFF THE SOUTHERN OREGON COAST AND APPEARS TO BE THE OUTLIER ON
THIS TRACK. GFS AND ECMWF PUT CLOSED LOW OVER THE SOUTHERN
CALIFORNIA DESERTS LATE SATURDAY...BUT THESE TWO SOLUTIONS
STARTING TO DIVERGE HEADING INTO SUNDAY. BOTH PUSH SYSTEMS
EASTWARD ACROSS NEW MEXICO...WITH GFS RUNNING ABOUT 12 HOURS AHEAD
OF ECMWF. GFS HAS SYSTEM OVER THE TEXAS PANHANDLE SUNDAY MIDDAY
PUTTING NORTHWEST FLOW OVER NEW MEXICO IN ITS WAKE...WHILE ECMWF
HAS SYSTEM OVER THE FOUR CORNERS WITH SOUTHWEST FLOW OVER NEW
MEXICO OUT AHEAD OF THE SYSTEM. CANADIAN GEM A TIEBREAKER AND
CONVENIENTLY LIES ABOUT HALF WAY BETWEEN THE ECMWF AND GFS
POSITIONS WITH SLIGHT TILT TO THE FASTER GFS. FULLY EXPECT WEEKEND
CONFUSION WILL ACHIEVE BETTER CONVERGENCE IN FUTURE RUNS...AND
THESE WILL BE WATCHED CLOSELY FOR NOW.ONCE PAST THE WEEKEND...ALL
SOLUTIONS LEAVE NEW MEXICO IN NORTHWEST FLOW TO START THE WORK
WEEK...AND BACK THIS TO ZONAL ON TUESDAY. QUICK HITTER DISTURBANCE
ZINGS EASTWARD THROUGH THE FLOW ON TUESDAY ACROSS NEW MEXICO
BEFORE WEAK RIDGING ARRIVES ACROSS MIDWEEK AND BEYOND.

NEAR TERM...TODAY THROUGH SATURDAY...CONTINUED COOL IN THE WEST
AND WARM IN THE EAST...WITH BREEZY SOUTHWEST WINDS ACROSS ALL BUT
THE NORTHERN TIER OF THE STATE...WITH STRONGEST WINDS ALONG AND
SOUTH OF INTERSTATE 40 ACROSS THE EASTERN AND SOUTHEAST PLAINS.
LOW HUMIDITIES IN THESE AREAS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON. SURFACE LOW SETTING UP BETWEEN CLAYTON
AND TUCUMCARI WILL CIRCULATE SOME COOLER AIR INTO THE NORTHEAST
CORNER OF THE STATE...BUT NOT EXPECTING THIS COOL FRONT FROM
WORKING VERY FAR SOUTH OR WEST. SAN DIEGO SYSTEM WILL START
EASTWARD MOVE LATE TODAY AND ARRIVE NEAR THE FOUR CORNERS BY THIS
EVENING. INCREASING CLOUDS AND SHOWERS NORTH AND WEST WILL REMAIN
MAINLY WEST OF INTERSTATE 25...WITH REDUCED COVERAGE SOUTH OF
INTERSTATE 40. ALTHOUGH SNOW LEVELS WILL DROP FAIRLY CLOSE TO THE
SURFACE...SOME LACK OF MOISTURE WILL KEEP SNOW ACCUMULATIONS ON
THE LIGHT SIDE TONIGHT...AND MOST OF THIS OVER THE NORTHERN
MOUNTAINS AND THE CONTINENTAL DIVIDE.

FOR THURSDAY...TROUGH SLIDING EASTWARD ACROSS CENTRAL NEW MEXICO
DURING THE DAY AND THEN TO THE TEXAS PANHANDLE BY THURSDAY
EVENING. FLOW ALOFT SWINGING AROUND TO THE NORTHWEST AND
REMAINING STRONG...WITH WINDY CONDITIONS IN THE LEE OF THE CENTRAL
MOUNTAIN CHAIN ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR.
CONTINUED DRY CONDITIONS WILL SET UP ANOTHER AFTERNOON OF CRITICAL
FIRE WEATHER CONDITIONS. SHOWER COVERAGE TAPERING OFF AND REDUCING
IN AREA...REMAINING OVER THE NORTHERN AND SANGRE DE CRISTO
MOUNTAINS FOR THE MOST PART...WITH ANOTHER DUSTING TO AN INCH OF
SNOW BY THURSDAY EVENING. STRONG FLOW ALOFT WILL START BACKING
RAPIDLY THURSDAY NIGHT...WITH SURFACE LOW SETTING UP OVER
NORTHEAST NEW MEXICO. THURSDAY TEMPERATURES FALLING BELOW NORMAL
FOR ALL BUT THE EASTERN AND SOUTHEASTERN PLAINS.

FOR FRIDAY...TEMPERATURES RETURNING BACK TOWARD NORMAL ON
BALANCE...BUT REMAINING COOL OVER THE NORTHWEST...AND WARMER THAN
NORMAL OVER THE EAST AND SOUTH. RAPIDLY DEEPENING SURFACE LOW OVER
NORTHEAST NEW MEXICO SETTING UP ANOTHER WINDY DAY ACROSS THE
CENTRAL MOUNTAIN CHAIN AND ADJACENT EASTERN PLAINS. SHOWER
COVERAGE MAINLY OVER THE NORTHERN MOUNTAINS WITH COVERAGE AND
INTENSITY INCREASING IN AREA FRIDAY NIGHT.

FOR SATURDAY...MODEL DIFFERENCES IMPACTING FORECAST
CONFIDENCE...BUT HAVE GONE WITH CLOSED LOW OVER THE CALIFORNIA
DESERTS AND RAPIDLY DEEPENING SURFACE LOW OVER THE HEART OF NEW
MEXICO. SATURDAY SNOW COVERAGE MAINLY AN INCH OR TWO OVER THE
NORTHWEST QUARTER OF THE STATE...BROADLY NORTH AND WEST OF GALLUP
TO TAOS LINE. FAIRLY FLAT TEMPERATURE PROFILE FOR SATURDAY WITH
LITTLE CHANGE TO COOL WEST WARM EAST CONFIGURATION. RAPID
DEEPENING OF SURFACE LOW WITH VERY STRONG WINDS ALOFT ALREADY
PUSHING FORECAST WELL INTO WIND ADVISORY CRITERIA OVER THE EASTERN
PLAINS AND LOWER RIO GRANDE VALLEY IN ANOTHER VERY WINDY DAY.

OUTLOOK...SUNDAY THROUGH TUESDAY...LEFTOVER CONFIDENCE ISSUES FOR
SUNDAY AS GFS OUTPACES ECMWF ACROSS NEW MEXICO...CLOSED LOW
PLOWING EASTWARD ACROSS THE FOUR CORNERS AND NORTHERN NEW MEXICO
WITH SURFACE LOW BOMBING RAPIDLY OVER THE OKLAHOMA PANHANDLE
SATURDAY AFTERNOON WILL RATCHET SURFACE PRESSURE GRADIENT EVER
TIGHTER FOR A VERY WINDY ENDING TO THE WEEKEND...AND SUNDAY
FORECAST PUSHING WINDS SOUTH OF INTERSTATE 40 AND EAST OF
INTERSTATE 25 INTO HIGH WIND WARNING COUNTRY FOR THE AFTERNOON.
RIDGE BUILDING IN MONDAY WILL EJECT POWERFUL STORM SYSTEM INTO THE
SOUTHERN PLAINS...AS TRAILING WEAK RIDGE HELPS DROP WIND SPEEDS
MONDAY AND ALLOWS GENTLE WARMING. QUICK DISTURBANCE IN RIDGE FLOW
APPROACHING NEW MEXICO ON TUESDAY TO BRING WIND SPEEDS UP A
LITTLE...AS SURFACE LOW REDEVELOPS OVER THE NORTHEAST CORNER OF
THE STATE...BUT THIS HAS LITTLE MOISTURE TO WORK AND MAY
CONTRIBUTE A SPOTTY SHOWER OR TWO AT BEST.

SHY

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS ACROSS ALL BUT THE
VCNTY OF ROOSEVELT COUNTY EARLY TO MID MORNING TODAY WHERE SOME MVFR
CIGS WILL BE PRESENT AND NW THIRD OF THE STATE WHICH WILL SEE SOME
MVFR AND PERHAPS EVEN LOCALIZED IFR CIGS AND SOME SPOTTY LIGHT PCPN
AFTER ABOUT 02Z. EXPECT SOME MT OBSCURATIONS AS WELL IN THE LATTER
AREA DURING THIS TIME PERIOD. WINDS WILL BE GUSTY AT TIMES THIS AFTN
WITH SOME GUSTS BETWEEN 30 AND 37 KTS POSSIBLE AT LVS...SRR...CQC
AND POSSIBLY EASTWARD IN VCNTY OF THE INTERSTATE 40 CORRIDOR. EVEN
STRONGER GUSTS ARE POSSIBLE BY THU AFTN IN THIS SAME GENERAL AREA.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 43

&&

.FIRE WEATHER...
WINDS TO PICK UP ACROSS THE FORECAST AREA ON WEDNESDAY WITH MOST
EMPHASIS ACROSS E HALF OF THE STATE. THIS WILL CORRESPOND WITH
STEEPING LAPSE RATES AND FEW IF ANY CLOUDS. TEMPERATURES WILL REMAIN
ABOVE NORMAL ACROSS THE EASTERN PLAINS ON WEDNESDAY. MOST CRITICAL
FIRE WEATHER CONDITIONS WILL BE FOUND ALONG AND SOUTH OF INTERSTATE
40...MAINLY GUADALUPE AND DE BACA COUNTIES ON EAST. SO HAVE UPGRADED
FIRE WEATHER WATCH TO RED FLAG WARNING THIS AFTERNOON FOR ZONE 108.
HUMIDITY RECOVERIES WILL BE POOR TO MODERATE ACROSS THE EAST CENTRAL
AND SOUTHEAST PLAINS WEDNESDAY NIGHT.

AS WEAKENING LOW PRESSURE SYSTEM ALOFT APPROACHES CLOUD COVER TO
INCREASE MARKEDLY ACROSS MAINLY NW THIRD TO HALF OF NM LATER THIS
AFTN INTO EARLY THU WITH SOME LIGHT SHOWER ACTIVITY EXPECTED FOR NW
THIRD. THIS TO BE SNOW FOR MTNS AND RAIN OR RAIN SNOW MIX CHANGING
MOSTLY TO SNOW IN THE LOWLANDS. BUT WIDESPREAD WETTING AMOUNTS ARE
NOT EXPECTED...ONLY IN VERY LOCALIZED CASES. MOST OF WHAT PCPN DOES
OCCUR LATE WED SHOULD DIMINISH BY OR DURING DAY THU. HUMIDITY VALUES
WILL IMPROVE SOME THERE WED NIGHT INTO THU NIGHT...BUT ACROSS THE
EAST CENTRAL AND SOUTHEAST PLAINS WILL BE MUCH LOWER AND IN THE
CRITICAL RANGE FOR THE NEXT FEW AFTNS. THIS WILL BE COMBINED WITH
ANOTHER ROUND OF GUSTIER WINDS...ESPECIALLY NEAR A LINE FROM CLINES
CORNERS TO CLOVIS. THUS EARLIER POSTED FIRE WEATHER WATCH FOR THU
AFTN WILL BE MAINTAINED BUT NOT YET UPGRADED. THIS PATTERN DOESNT
REPRESENT A CLASSIC OR SIGNIFICANT FIRE WEATHER GROWING EVENT DUE TO
A COOLING TREND ON THAT DAY BUT STILL WORTHY OF LOOKING AT AS LAPSE
RATES WILL REMAIN STEEP ACROSS THE SOUTHEAST THIRD.

MID LEVEL WINDS LOOK TO BE FAIRLY STRONG FOR THE END OF THE
WEEK...ACCOMPANIED BY A DEVELOPING SURFACE LOW TO THE LEE OF THE
COLORADO ROCKIES WHICH WILL DROP TOWARD FAR NE NM OR JUST TO THE E.
THIS INCLUDES DOWNSLOPING SFC WIND FLOW OFF THE CENTRAL MOUNTAINS
AND DECENT LAPSE RATES. THUS...ANOTHER CRITICAL FIRE WEATHER EVENT
WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS PORTIONS OF THE EASTERN
PLAINS. TEMPERATURES SHOULD BE WARMER AREAWIDE. THE STRONGEST WINDS
WILL BE FOUND ALONG AND EAST OF THE CENTRAL MOUNTAINS BUT LOOK FOR A
BREEZIER FLOW ACROSS WESTERN AND CENTRAL AREAS AS WELL. MODELS STILL
GENERALLY POINTING TO MID LEVEL DRY INTRUSION ON FRIDAY BUT WILL
MONITOR THIS. CONFIDENCE IS AT LEAST MODERATE FOR THIS PERIOD.

UNSETTLED WEATHER IN THE FORM OF A PACIFIC TROUGH COULD IMPACT NEW
MEXICO SUNDAY INTO EARLY NEXT WEEK. MODELS ARE INDICATING A FIRE
WEATHER SLOWING EVENT FOR THAT PERIOD ACROSS THE NW HALF...BUT STILL
MAY SEE CRITICAL CONDITIONS PORTIONS OF SE HALF. TRACK OF UPPER LOW
AND ASSOCIATED SFC REFLECTION WILL BE MAJOR PLAYER IN WHERE...IF
ANY...CRITICAL CONDITIONS DEVELOP FOR THE WEEKEND.

VENTILATION THROUGH THE NEXT SEVERAL DAYS SHOULD BE FAIRLY HIGH
ACROSS NORTHERN AND CENTRAL NEW MEXICO. THE LOWEST READINGS WILL BE
FOUND ACROSS THE FAR NORTHWEST DUE TO INCREASE CLOUD COVER AND LOWER
LAPSE RATES THERE.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  45  27  43  27 /   5  20  10   5
DULCE...........................  46  22  41  20 /   5  30  20  10
CUBA............................  45  20  41  17 /   5  20  10   5
GALLUP..........................  45  23  45  24 /   5  20   5   0
EL MORRO........................  44  20  41  19 /   5  20   5   0
GRANTS..........................  49  20  44  19 /   5  20   5   0
QUEMADO.........................  49  23  46  24 /   5  10   0   0
GLENWOOD........................  58  28  57  27 /   5   5   0   0
CHAMA...........................  40  16  39  16 /   5  30  20  10
LOS ALAMOS......................  48  26  43  25 /   5  20  10   5
PECOS...........................  49  25  46  25 /   0  10   5   0
CERRO/QUESTA....................  46  20  43  18 /   5  20  20   5
RED RIVER.......................  38  15  36  16 /   5  30  20   5
ANGEL FIRE......................  41  14  37  16 /   0  20  10   5
TAOS............................  48  24  44  23 /   5  20  10   5
MORA............................  48  25  43  23 /   0  10  10   5
ESPANOLA........................  56  27  49  24 /   0  10   5   0
SANTA FE........................  52  27  46  25 /   0  10  10   5
SANTA FE AIRPORT................  54  27  49  26 /   0  10   5   0
ALBUQUERQUE FOOTHILLS...........  55  32  52  29 /   0   5   0   0
ALBUQUERQUE HEIGHTS.............  56  35  53  32 /   0   0   0   0
ALBUQUERQUE VALLEY..............  57  31  54  29 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  57  33  53  30 /   0   5   0   0
LOS LUNAS.......................  60  30  56  28 /   0   0   0   0
RIO RANCHO......................  57  33  53  29 /   0   5   0   0
SOCORRO.........................  61  37  60  34 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  52  29  46  27 /   0  10   5   0
TIJERAS.........................  55  31  51  26 /   0  10   5   0
MORIARTY/ESTANCIA...............  54  28  49  27 /   0   5   0   0
CLINES CORNERS..................  52  29  47  27 /   0   0   0   0
GRAN QUIVIRA....................  56  33  52  29 /   0   0   0   0
CARRIZOZO.......................  58  35  56  32 /   0   0   0   0
RUIDOSO.........................  52  35  50  35 /   0   0   0   0
CAPULIN.........................  53  24  49  23 /   0   5   0   5
RATON...........................  56  25  52  21 /   0   5   0   5
SPRINGER........................  58  26  53  25 /   0   5   0   5
LAS VEGAS.......................  53  28  48  29 /   0   5   0   5
CLAYTON.........................  60  25  53  26 /   0   5   0   5
ROY.............................  59  30  54  29 /   0   5   0   5
CONCHAS.........................  66  34  62  33 /   0   5   0   0
SANTA ROSA......................  64  33  59  34 /   0   0   0   0
TUCUMCARI.......................  67  33  62  33 /   0   5   0   0
CLOVIS..........................  69  35  62  33 /   0   5   0   0
PORTALES........................  70  37  63  31 /   0   5   0   0
FORT SUMNER.....................  68  37  63  32 /   0   5   0   0
ROSWELL.........................  74  45  69  35 /   0   5   0   0
PICACHO.........................  67  38  61  33 /   0   5   0   0
ELK.............................  61  35  55  35 /   0   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM MST THIS EVENING FOR THE
FOLLOWING ZONES...NMZ108.

FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES...
NMZ108.

&&

SHY/43
Hazardous weather outlook, Feb 23, 5:41 AM MST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MST WED FEB 23 2011

NMZ501>540-241300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE EAST
CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP OVER THE EAST
CENTRAL PLAINS EACH DAY THURSDAY THROUGH SUNDAY...WITH WIND SPEEDS
INCREASING EACH DAY. WEEKEND WIND SPEEDS MAY REACH DANGEROUS
LEVELS...ESPECIALLY ON SUNDAY...OVER CENTRAL AND EASTERN NEW
MEXICO. SNOWFALL BEGINNING FRIDAY OVER NORTHERN NEW MEXICO WILL
EXPAND EASTWARD TO INTERSTATE 25 AND SOUTHWARD ALONG THE
CONTINENTAL DIVIDE AND ACROSS INTERSTATE 40 THROUGH THE WEEKEND.
ALTHOUGH HEAVY SNOWFALL IS NOT EXPECTED AT THIS TIME...WEEKEND
SNOW ON ROADS MAY CREATE TRAVEL DIFFICULTY OVER NORTHERN AND
WESTERN NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 2:32 PM MSTFire Weather WatchABQHarding, San Miguel, Union24 hr
Feb 23, 2:32 PM MSTFire Weather WatchABQBernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more24 hr
Feb 23, 2:32 PM MSTRed Flag WarningABQ28 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.